Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Optimal $ N$-term approximation by linear splines over anisotropic Delaunay triangulations


Authors: Laurent Demaret and Armin Iske
Journal: Math. Comp. 84 (2015), 1241-1264
MSC (2010): Primary 41A25, 42C40; Secondary 68U10, 94A08
DOI: https://doi.org/10.1090/S0025-5718-2014-02908-6
Published electronically: October 17, 2014
MathSciNet review: 3315507
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Anisotropic triangulations provide efficient geometrical methods for sparse representations of bivariate functions from discrete data, in particular from image data. In previous work, we have proposed a locally adaptive method for efficient image approximation, called adaptive thinning, which relies on linear splines over anisotropic Delaunay triangulations. In this paper, we prove asymptotically optimal $ N$-term approximation rates for linear splines over anisotropic Delaunay triangulations, where our analysis applies to relevant classes of target functions: (a) piecewise linear horizon functions across $ \alpha $-Hölder smooth boundaries, (b) functions of $ W^{\alpha ,p}$ regularity, where $ \alpha > 2/p-1$, (c) piecewise regular horizon functions of $ W^{\alpha ,2}$ regularity, where $ \alpha > 1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 41A25, 42C40, 68U10, 94A08

Retrieve articles in all journals with MSC (2010): 41A25, 42C40, 68U10, 94A08


Additional Information

Laurent Demaret
Affiliation: German Research Center for Environmental Health, Institute of Computational Biology, Ingolstädter Landstrasse 1, 85764 Neuherberg, Germany
Email: laurent.demaret@helmholtz-muenchen.de

Armin Iske
Affiliation: Department of Mathematics, University of Hamburg, Bundesstrasse 55, 20146 Hamburg, Germany
Email: iske@math.uni-hamburg.de

DOI: https://doi.org/10.1090/S0025-5718-2014-02908-6
Received by editor(s): March 28, 2012
Received by editor(s) in revised form: August 22, 2013
Published electronically: October 17, 2014
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society